Alert archive / California / Frost Advisories in 2013

Frost Advisory 10, NWS Eureka, CA

March 23, 2013

NWS Eureka, CA issued this frost advisory at Mar 23, 2013, 2:17 PM PDT. It took effect at Mar 24, 2013, 2:00 AM PDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 23, 2013, 2:17 PM PDT (21:17 UTC)
In effect from
Mar 24, 2013, 2:00 AM PDT
Expired
Mar 24, 2013, 9:00 AM PDT
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

057 
WWUS76 KEKA 232117
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
217 PM PDT SAT MAR 23 2013

...ONE MORE COLD NIGHT...

MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
DROP INTO THE 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. THESE
CONDITIONS WILL ALLOW WIDESPREAD FROST TO FORM. ADDITIONALLY...
TEMPERATURES IN SOME LOCATIONS MAY BRIEFLY FALL BELOW FREEZING
BEFORE QUICKLY INCREASING AFTER SUNRISE.

CAZ076-241030-
/O.NEW.KEKA.FR.Y.0010.130324T0900Z-130324T1600Z/
MENDOCINO INTERIOR-
217 PM PDT SAT MAR 23 2013

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY. 

* LOW TEMPERATURES...WIDESPREAD LOW TEMPERATURES IN THE MID 30S.
  AREAS AROUND COVELO AND WILLITS CAN EXPECT TEMPERATURES TO FALL
  BELOW FREEZING.

* LOCATIONS...INTERIOR MENDOCINO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
2 follow-up statements
415 
WWUS76 KEKA 240918
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
218 AM PDT SUN MAR 24 2013

...ONE MORE COLD NIGHT...

MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO
DROP INTO THE 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. THESE
CONDITIONS WILL ALLOW WIDESPREAD FROST TO FORM. ADDITIONALLY...
TEMPERATURES IN SOME LOCATIONS MAY BRIEFLY FALL BELOW FREEZING
BEFORE QUICKLY INCREASING AFTER SUNRISE.

CAZ076-241600-
/O.CON.KEKA.FR.Y.0010.000000T0000Z-130324T1600Z/
MENDOCINO INTERIOR-
218 AM PDT SUN MAR 24 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. 

* LOW TEMPERATURES...WIDESPREAD LOW TEMPERATURES IN THE MID 30S. 
  AREAS AROUND COVELO AND WILLITS CAN EXPECT TEMPERATURES TO 
  FALL BELOW FREEZING. 

* LOCATIONS...INTERIOR MENDOCINO COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT
SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON.

&&

$$
872 
WWUS76 KEKA 241608
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
908 AM PDT SUN MAR 24 2013

CAZ076-241715-
/O.EXP.KEKA.FR.Y.0010.000000T0000Z-130324T1600Z/
MENDOCINO INTERIOR-
908 AM PDT SUN MAR 24 2013

...FROST ADVISORY HAS EXPIRED...

THE FROST ADVISORY IS NO LONGER IN EFFECT. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 23, 3:09 AM PDT, 11 hours 8 minutes earlier.

Area forecast discussion, Mar 23, 3:09 AM PDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
309 AM PDT SAT MAR 23 2013

.SYNOPSIS...HIGH PRESSURE BUILDING OVER THE REGION WILL BRING
NORTHWEST CALIFORNIA DRY WEATHER THROUGH SUNDAY. THE COAST
CAN EXPECT BREEZY NORTH WINDS WHILE INTERIOR LOCATIONS WILL
EXPERIENCE CHILLY MORNING TEMPERATURES AND WARM AFTERNOONS.

&&

.SHORT TERM...(NOW THROUGH MONDAY NIGHT)...ANOTHER CHILLY MORNING
IS IN STORE AS MAINLY CLEAR SKIES COMBINE WITH DRY NORTHERLY
FLOW. THE COASTAL PRESSURE GRADIENT WILL RELAX A BIT TODAY THUS LESS
NORTHERLY WINDS AS THE PREVIOUS COUPLE DAYS. TEMPS WILL ALSO RISE A
BIT AS THE RIDGE ALOFT AMPLIFIES AND THICKNESS LEVELS RISE. THE DRY
WEATHER SHOULD LAST AT LEAST A COUPLE MORE DAYS...AND BY MONDAY WITH
THE RIDGE OVERHEAD WINDS SHOULD DYE OFF SIGNIFICANTLY. UNFORTUNATELY
HOWEVER THE LOW CLOUDS MAY RETURN TO THE COAST. ON MONDAY THE FIRST
OF A SERIES OF TROUGHS APPROACH THE WEST COAST.  MONDAY SHOULD BE
RAIN FREE HOWEVER MID AND HIGH LEVEL CLOUDS WILL LIKELY BE PRESENT.

.PREV LONG TERM...(TUESDAY MORNING THROUGH FRIDAY MORNING) BREAK DOWN
OF THE UPPER LEVEL RIDGE THROUGH TUESDAY WILL BRING AN END TO DRY
WEATHER AS A TROUGH SLIDES TOWARDS THE PACIFIC NW. MODELS PROG THE
TROUGH TO SPLIT HAVING THE NORTHERN WAVE BRING THE FIRST
OPPORTUNITY FOR RAIN LATER TUESDAY. THE REMAINING CLOSED LOW IS
PROGGED TO DIG SOUTHWARD MAINTAINING WET WEATHER THROUGH THE
EXTENDED FORECAST. POPS WERE INCREASED USING THE MRA MODEL
TUESDAY, WEDNESDAY, AND EARLY THURSDAY DUE TO INCREASING
CONFIDENCE WITH THE POSSIBILITY OF RAIN. HOWEVER, TIMING OF THE
RAIN IS STILL IN QUESTION WITH THE ECMWF SOMEWHERE BETWEEN 6 TO 12
HOURS FASTER THAN THE GFS. OTHERWISE MAINTAINED CLIMO POPS THROUGH
THE REMAINDER OF THE FORECAST DUE TO MODEL UNCERTAINTY. KML

&&

.AVIATION...SKIES WERE MOSTLY CLEAR OVER THE REGION WITH LIGHT TO
MODERATE N-NE FLOW MAINLY ALOFT. N-NW WINDS WILL PICK UP AGAIN NEAR
AT COASTLINE THIS AFTERNOON....BUT PROBABLY NOT AS STRONG AS
YESTERDAY. GUSTS AROUND 20 MPH ARE ANTICIPATED. SKIES ARE EXPECTED
TO REMAIN MOSTLY CLEAR TODAY.

&&

.MARINE...HIGH PRES OFFSHORE WILL CONTINUE TO GENERATE MODERATE
NORTHERLY WINDS TODAY THROUGH TONIGHT...MAINLY OUTSIDE 10NM. WINDS
SHOULD SPIKE UP AGAIN THIS AFTERNOON AND EVENING ALONG THE
SHORES...BUT NOT AS STRONG AS FRIDAY. WINDS ARE EXPECTED TO DIMINISH
BELOW GALE TODAY SOUTH OF THE CAPE...THOUGH SOME GUSTS TO 35 KT MAY
LINGER THIS MORNING, SO LEFT THE WARNING IN EFFECT TIL 11AM. MODELS
REMAINED CONSISTENT ON WINDS DIMINISHING SLIGHTLY TODAY...THEN MORE
ON SUNDAY. BY MONDAY WINDS LOOK TO EASE UP EVEN MORE AS THE OFFSHORE
RIDGE WEAKENS IN RESPONSE TO AN APPROACHING TROUGH. GFS AND ECMWF
WERE SIMILAR ON THE WINDS GOING SOUTHERLY ON TUE AS BROAD AND
DIFFUSE LOW PRES DEVELOPS OFFSHORE. SEAS SHOULD FALL AS WELL BY
MON...AS LONGER PERIOD NW SWELL MIXES IN THROUGH WED.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

CA...

FROST ADVISORY FOR CAZ076.

NORTHWEST CALIFORNIA COASTAL WATERS...

GALE WARNING FOR PZZ475.
SMALL CRAFT ADVISORY FOR PZZ450-470-455.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 23, 9:02 AM PDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
902 AM PDT SAT MAR 23 2013

CAZ001>004-076-241615-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
902 AM PDT SAT MAR 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.